MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Headache (1880); Visual Disturbances (2140); Anxiety (2328)
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported that, after the lens replacement, the patient experienced visual disturbance daily in the form of flashing or strobing.Therefore the patient experienced headache and anxiety.The patient was having these visual disturbances regularly which impacted the quality of life.Hence the walking hours of the patient was miserable.The patient is now looking for the lens replacement although it might be painful and risky.Additional information received stating that, the patient was experiencing the disturbance in the vision everyday, going out was not comfortable.Lighting in stores, restaurants, doctor's offices, homes and more most all cause the flashing.Overhead lighting and lighting coming from lamps at a certain angle generally give the grief.The patient also seem to be having more bright flashes on the outside of the eye when lights hit at certain angle.Since the quality of patient is affected, the patient is proceeding with lens replacement.There are two medical device reports associated with this patient.This report is for right eye.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for analysis.The root cause for the reported complaint could not be determined.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that, the patient had her second lens replacement, after the replacement, the patient's symptoms were resolved.There are two medical device reports associated with this patient.This report is for right eye.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17086115
Report Number9612169-2023-00436
Device Sequence Number2805801
Product Code MFK
UDI-Device Identifier00380652408011
UDI-Public00380652408011
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.145
Device Lot Number25366522
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer07/17/2023
01/22/2024
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date08/14/2023
02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale